Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering with gastrointestinal avm, blockages in legs, cannot be given plavix due to bleeding problem. Suggestion?

hello ,i hope you can help me understand my husbands illness . he has gastrointestinal avm, since 2003 but we just recently found out the name of his illness. he s had about 45 to 50 pint s of blood over the years.the doctors carterize the viens and give him blood and send him on his way, they say that s all they can do. he also has blockages in both leg s they can t give him plavix because it will cause him to bleed . any suggestions?
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
This is a common problem on patient with AVMs. It all depends where are the AVMs located. If they are isolated to a part of the stomach (most commonly in the "antrum" of the stomach), and nowhere else in the gastrointestinal tract, then a solution would be surgery to remove that part of the stomach. However this doesn't guarantee that the AVMs won't come back in the future. If the AVMs are more diffuse and located throughout the a longer portion of the intestinal tract, then plavix is a problem, and he will probably benefit from a vascular surgeon to evaluate his legs, and see if a stent or bypass of the blocked vessels is possible. For bleeding you can always give more blood transfusions, but for blocked vessels in the legs you can end up with amputation.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor